• question-icon

    What causes headache in a hypertensive person while on Laveta?

default
Posted on Sun, 15 Oct 2017 in Headache and Migraines
Question: From the past week,I have been getting a slight headache just above the eyes (lower forehead). It started on the right side and it now seems to have gone over to the left side. I feel a slight tightness/heaviness in the back of my head and sometimes a little bit of pressure on my nose. I felt it quite a bit when working out in the gym yesterday.

I am under medication for hypertension (WinBP 40, once in the morning) and when i checked my blood pressure last, it was 160 x 80. The physician I had gone to prescribed the following for 3 days:

LAVETA and ZIX-RP for 3 days. He said he might have to increase my blood pressure medication if the pressure was still high.

I'm wondering what the problem could be. Blood pressure, eyesight related problems (I wear spectacles but haven't checked my eyes for over 4 years), or something more serious? I am a fitness fanatic and enjoy working out and eating healthy.

Current medication:
WinBP40 - once a day (for hypertension).
doctor
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer:
As of now, seems to be vascular headache.

Detailed Answer:
Hi,

Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and would try my best to help you.

I have noted your symptoms, and they do not suggest anything serious. The cause is most probably a vascular headache, related to high BP. It should settle down in a few days.

If the headache persists beyond 3-4 days, a brain scan may be done.

I sincerely hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,     
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 6 minutes later
Thanks doctor.

The pain started last Saturday and stopped once I took ZIX-RP and Laveta for 3 days.
The pain started again,yesterday (in the lower forhead area), while i was working out in the gym.

Should I get a brain scan done?
Number of days of pain:
Saturday morning.
then the pains tiopped because i started the 3 days course of tablets. The pain started yesterday after the course was over.
The physician said he would have to increase the BP medication if the pressure was still high.
Please advise.
doctor
Answered by Dr. Sudhir Kumar 4 minutes later
Brief Answer:
You can wait for another couple of days.

Detailed Answer:
Thank you for getting back.

You can take medications such as naproxen tablet for relief of headache now. Also, reduce the intensity of gym and exercises for a while, as intense workouts may aggravate headaches.

If pain continues/recurs after 2 days, you can get a scan done.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5966 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...

Get personalised answers from verified doctor in minutes across 80+ specialties

190 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sudhir Kumar
  • Q - CT scan shows intracerebral bleed, cortical vein thrombosis, patchy...

  • Q - Distorted vision. MRI showed demyelination and suspected MS. Prescribed...

  • Q - I have been getting random twitching all over body. What should I do?

  • Q - Taking Epilim chromo to prevent migraine, now irritable, aggressive,...

  • Q - Burning sensation in neck, back and stomach. Had stomach upset, gas,...

  • Q - Headache, taken painkillers and homeopathic treatment. No nausea. Worried

  • Q - X-ray shows rotoscoliosis, spondyloisthesis, degenerative disc disease....

  • Q - What does the EMG results indicate? Could it cause problems with fine...

  • Q - Shivering hands and feet, blurred vision, tingling and numb foot, back...

  • Q - Does Gonapeptyl cause fits in children? Child has cerebral palsy

backtotop2